Discover The Alarming Symptoms And Dangerous Risks Of Caffeine Overdose
The caffeine overdose and toxicity might differ from person to person. It also depends on other factors, for instance, an individual’s body weight. Similar to other drugs and medications, individuals with lower body weight are prone to the negative effects of drug even if it is in a lower amount.
This is why children, people with eating disorders, and other physical conditions induced by low body weight have a higher chance of being negatively impacted by caffeine overdose.
In general, for humans, the amount of fatal caffeine dose is higher than 150–200mg per kg of body weight, or 5 to 10 grams of total caffeine consumed. Also, consumption of 3mg per kg of body weight above the baseline dietary intake is considered the “adverse effect level.”
So, if your caffeine consumption is more than the recommended dose, likely you will have a caffeine overdose.
What are some Symptoms of Caffeine Overdose?
Some apparent physical symptoms may include
- high blood pressure, low blood pressure, and agitation
- fever, nausea, and stomach discomfort
- heartbeat is impacted by arrhythmias — illnesses of the heart rate
- tachycardia is caused by the heart beating too quickly.
Apart from all of these, it might cause rapid heart beating that is usually experienced during panic attacks. This is why, if you have a rapid heartbeat don’t assume it as cardiac arrest. It is because of your caffeine consumption which might be above the threshold amount.
However, according to DSM-IV, the threshold for caffeine intoxication is less than the amount of caffeine overdose. The amount for intoxication is simply 250mg of caffeine which means around…